I'm 26 year old male. In November 2006 I had strep, and a doctor put me on amoxicillin. The strep went away, but while I was on it, I noticed a dot of white pus on my right lower eyelid, kind of near the middle I think.
After I ended the antibiotics, the white went away, but I started having problems with that eye. It would gum up really easily at night and be red and sticky in the morning like pink eye. I noticed a bump, and put warm compresses on it and put pressure on it to push the stuff out and it went away. But the other symptoms did not go away.
Eventually in March I found a much bigger lump on the inside of the other end of the lid. I saw an ophthalmologist and he cut it open. He said it was particularly nasty to pop. I was put on bacitracin ointment and it healed up. There is no sign of the chalazion anymore, but now the right eye dries out and gets sticky and blurry at night, and seems to tear more easily and have more crust around the lashes than the left. Sometimes I think I see styes too, though nothing significant.
I've read about how the chalazion is a blocked meibomian gland, which produces an oil coating that covers the water coating for the eye, to prevent it from drying out or tearing. Does this mean my oil gland was destroyed in the surgery? Will it grow back? I got some cheap eye drops but they only seem to work for a short period of time. Is there a specific type I should get?
Don't worry you have 40-45 meibomian glands on EACH eyelid. Dry eyes, blepharitis, chalazia and styes often occur together. Please use the search feature on this page to learn about each term. I suggest you use TheraTears SteriLid eyelid cleaner to keep the oil off the edge of your lids and artifical tears 2-4 times/day. Some of the better artifical tears: Systane, Soothe, Hypotears, Theratears.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.